Nevada, 2005

High Wind in Nevada, March 19, 2005

March 19, 2005 · NWS REV · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before the first event at Mar 19, 10:30 AM PST, 4 hours 15 minutes earlier.

Area forecast discussion, Mar 19, 10:30 AM PST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
1030 AM PST SAT MAR 19 2005

.UPDATE...SEVERAL BANDS OF PCPN MOVG ACROSS AREA TODAY. MID
LEVEL WINDS SHIFTING TO MORE SWLY DIRECTION AS UPPER JET
APPROACHES CENTRAL CA CST TODAY. RADAR SHOWING BAND OF MOD-HVY
PCPN OVER SAC VALLEY AROUND 18Z WHICH SHOULD MOVE INTO TAHOE
AREA BY 21Z. UP TO 3 INCHES OF SNOW REPORTED OVERNIGHT ALONG
SIERRA CREST WITH AN ADDITIONAL 6-8 INCHES EXPECTED BY THIS
EVENING. COLD POOL OF MINUS 26 C FORECAST TO MOVE OVER AREA
TONIGHT ON CYCLONIC SIDE OF UPPER JET WHICH SHOULD DROP SNOW
LEVELS TO VALLEY FLOORS OF WRN NV. ONLY LIGHT ACCUMULATIONS
EXPECTED TO LEE OF SIERRA WITH STRONG SWLY FLOW. SFC WINDS
PEAK LATE THIS AFTN AND EARLY EVENING WITH LOCAL GUSTS IN
50-60 MPH RANGE EXPECTED IN WIND PRONE AREAS ALONG HIGHWAY 395
CORRIDOR. RIDGETOP GUSTS SHOULD PEAK IN 90-100 MPH RANGE DURING
THIS PERIOD. ANOTHER WINDY DAY ON TAP FOR SUNDAY WITH 700 MB
WINDS FORECAST IN 40-50 KT RANGE. LOOKS LIKE BREAK IN MOISTURE
STREAM OFF PACIFIC ON TUESDAY. UPDATES THIS MORNING TO LOWER
SNOW LEVELS...ADJUST SNOW AMOUNTS AND INCREASE WINDS SUNDAY
AND MONDAY. CYLKE

.LONG TERM...TUESDAY THROUGH FRIDAY...
MEDIUM RANGE MODELS CONTINUE TO INDICATE SPLIT FLOW OVER THE EAST
PACIFIC WITH RATHER STRONG SOUTHERN STREAM. MOST SOLUTIONS TAKE MAIN
ENERGY SOUTH OF AREA ACROSS THE DESERT SOUTHWEST AND NORTHERN
MEXICO. THERE SEEMS TO BE SOME CONSENSUS AT LEAST BETWEEN THE ECMWF
AND GFS WITH EFFECTS OF JET DYNAMICS LATE MONDAY BEGINNING TO WANE
TUESDAY AS JET STREAM PUSHES SOUTH. THIS IS FOLLOWED BY PASSAGE OF
TROUGH AXIS TUESDAY NIGHT INTO WEDNESDAY WITH ONLY SLIGHT CHANCES
FOR PRECIPITATION AND POSSIBLY A BREAK ALTOGETHER. MODELS DIVERGE A
BIT LATE WEEK AS PATTERN BEGINS TO UNDERGO SOME AMPLIFICATION. SO
FORECAST WILL CONTINUE A SLIGHT CHANCE THURSDAY AND FRIDAY UNTIL
MORE CONFIDENCE CAN BE GAINED. TEMPERATURES SHOULD BE CLOSE TO OR
JUST UNDER NORMAL LEVELS. HOHMANN

&&

.REV WATCHES/WARNINGS/ADVISORIES...
.NV...WINTER STORM WARNING NVZ002 ABOVE 6500 FEET UNTIL 10 PM SUN.
      WIND ADVISORY NVZ003 THIS AFTERNOON AND EVENING.
.CA...WINTER STORM WARNING CAZ071 ABOVE 5500 FEET UNTIL 10 PM SUN.
      WINTER STORM WARNING CAZ072 ABOVE 6500 FEET UNTIL 10 PM SUN.
      WINTER STORM WARNING CAZ073 ABOVE 6500 FEET UNTIL 10 PM SUN.
&&
Hazardous weather outlook, Mar 19, 5:07 AM PST, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
507 AM PST SAT MAR 19 2005

CAZ071>073-NVZ002-003-201500-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-LASSEN-
EASTERN PLUMAS-EASTERN SIERRA COUNTIES-MONO-
507 AM PST SAT MAR 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEVADA...THE EASTERN
SIERRA...AND NORTHEASTERN CALIFORNIA..

.DAY ONE...TODAY THROUGH TONIGHT

LOW PRESSURE SYSTEM WILL CONTINUE TO BRING RAIN AND SNOW TO THE
SIERRA AND LAST THROUGHOUT THE WEEKEND. SNOW LEVELS WILL START
BETWEEN 6000 AND 6500 FEET AND THEN DROP SATURDAY AND SUNDAY. SEE
WINTER STORM WARNING /WWUS45 KREV RNOWSWREV/ FOR DETAILS.

AREA WINDS WILL INCREASE TO 20 TO 40 MPH BY THIS AFTERNOON IN
THE RENO AND CARSON CITY AREAS. SEE WIND ADVISORY /WWUS75 KREV
RNONPWREV/ FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...

RAIN AND SNOW WILL CONTINUE THROUGH TUESDAY AS THIS SYSTEM PASSES
THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT SNOWFALL AND/OR WIND
DAMAGE ACCORDING TO ESTABLISHED CRITERIA.

MCGUIRE

In the hours before

Local storm report, Mar 19, 2:27 PM PST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
227 PM PST SAT MAR 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 AM     SNOW             5 ENE INCLINE VILLAGE   39.28N 119.88W
03/19/2005  5.0 INCH         WASHOE             NV   TRAINED SPOTTER

0101 PM     SNOW             DONNER PEAK             39.31N 120.31W
03/19/2005  5.0 INCH         PLACER             CA   DEPT OF HIGHWAYS

0110 PM     SNOW             TRUCKEE                 39.33N 120.20W
03/19/2005  3.0 INCH         NEVADA             CA   DEPT OF HIGHWAYS

            3 INCHES NEW SNOW AT TRUCKEE I-80 AG INSPECTION STATION
            AT 6200 FT

0120 PM     SNOW             ALPINE MEADOWS          39.17N 120.22W
03/19/2005  8.0 INCH         PLACER             CA   SKI RESORT

            8 INCHES TOTAL SNOWFALL SINCE MIDNIGHT.

0130 PM     SNOW             NORTHSTAR               39.28N 120.12W
03/19/2005  5.0 INCH         PLACER             CA   SKI RESORT

            5 INCHES TOTAL SNOWFALL AT 8500 FT

&&

JLK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Mineral/Southern Lyon

When
March 19, 2:45 PM PST
Where
Mineral/Southern Lyon forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
38.780, -118.812 (the zone’s center; the record gives no point)

Wind gust of 65 knots (75 mph) recorded at the Walker Lake RAWS sensor.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2005Every state in 2005This day in weather historyWarnings in Nevada, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470462.